Skip to main content
Log in

Functionally redundant constraints for Boolean quadratic-type optimization problems

  • Brief Communications
  • Published:
Cybernetics and Systems Analysis Aims and scope


A method of construction of functionally redundant quadratic constraints is proposed for Boolean quadratic-type optimization problems. The method is based on an extension of a set of Boolean variables and formation of functionally redundant constraints that relate the initial and added variables. Examples of improvement of Lagrangian dual quadratic estimates obtained by using the constructed redundant constraints are given.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  1. N. Z. Shor, Nondifferentiable Optimization and Polynomial Problems, Kluwer, Dordrecht (1998).

    Google Scholar 

  2. N. Z. Shor, “Role of redundant constraints for improving dual bounds in polynomial optimization problems,” Kibern. Sist. Anal., No. 4, 106–121 (1998).

  3. N. Z. Shor and P. I. Stetsyuk, “Lagrangian bounds in multiextremal polynomial and discrete optimization problems,” Journ. of Global Optimiz., 23, 1–41 (2002).

    MathSciNet  Google Scholar 

  4. N. Z. Shor and P. I. Stetsyuk, “Dual solution of quadratic-type problems by the r-algorithm (subroutine DSQTPr),” in: Abstr. 2nd Intern. Workshop “Recent Advances in Non-Differentiable Optimization” (October 1–4, 2001, Kyiv, Ukraine) (2001), p. 36.

Download references

Author information

Authors and Affiliations


Additional information

This work was carried out thanks to partial financial support under grant UM2-2547-KV-03 (CRDF Cooperative Grants Program.).


Translated from Kibernetika i Sistemnyi Analiz, No. 6, pp. 168–172, November–December 2005.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Stetsyuk, P.I. Functionally redundant constraints for Boolean quadratic-type optimization problems. Cybern Syst Anal 41, 932–935 (2005).

Download citation

  • Received:

  • Issue Date:

  • DOI: